Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 35, NWS Brownsville, TX

May 10, 2017

NWS Brownsville, TX issued this small craft advisory at May 10, 2017, 4:01 AM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 10, 2017, 4:01 AM CDT (09:01 UTC)
Expired
May 10, 2017, 7:00 PM CDT
In force
15 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

233 
WHUS74 KBRO 100901
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 AM CDT WED MAY 10 2017

...ADVERSE MARINE CONDITIONS EXPECTED TODAY...

.STRONG WINDS AND ROUGH SEAS WILL PRODUCE SMALL CRAFT ADVISORY
CONDITIONS FOR MARINERS ALONG THE LOWER TEXAS COAST TODAY...AND
POSSIBLY TONIGHT. 

GMZ130-132-135-101700-
/O.NEW.KBRO.SI.Y.0036.170510T1400Z-170511T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
401 AM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY FOR WINDS, WHICH IS IN EFFECT FROM 9 AM THIS
MORNING TO 7 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST AT 16 TO 21 KNOTS. 

* BAY CONDITIONS...CHOPPY BAY WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-101700-
/O.NEW.KBRO.SC.Y.0035.170510T0901Z-170511T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
401 AM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* WINDS...SOUTHEAST AT 17 TO 21 KNOTS. 

* WAVES/SEAS...5 TO 7 FEET NEARSHORE...AND 6 TO 8 FEET OFFSHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
601 
WHUS74 KBRO 101421
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
921 AM CDT WED MAY 10 2017

...STONGER WINDS AND ELEVATED SEAS TODAY...

.FRESH SOUTHEAST WINDS AND ELEVATED SEAS WILL CONTINUE AS GULF
HIGH PRESSURE INTERACTS WITH LOWER PRESSURE INLAND.

GMZ130-132-135-110000-
/O.CON.KBRO.SI.Y.0036.000000T0000Z-170511T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
921 AM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 7 PM
CDT THIS EVENING...

* WINDS...SOUTHEAST 16 TO 21 KNOTS.

* BAY CONDITIONS...CHOPPY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

GMZ150-155-170-175-110000-
/O.CON.KBRO.SC.Y.0035.000000T0000Z-170511T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
921 AM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

* WINDS...SOUTHEAST 17 TO 21 KNOTS.

* WAVES/SEAS...5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
231 
WHUS74 KBRO 102355
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
655 PM CDT WED MAY 10 2017

...WINDS AND SEAS HAVE FALLEN BELOW ADVISORY LEVEL...

.WINDS HAVE GENERALLY DROPPED BELOW 20 KNOTS ACROSS THE LOWER
TEXAS GULF AND BAY WATERS AND SEAS ARE BELOW 7 FEET. WINDS ARE
EXPECTED TO REMAIN IN THE 15 TO 20 KNOT RANGE OVERNIGHT.

GMZ130-132-135-110100-
/O.EXP.KBRO.SI.Y.0036.000000T0000Z-170511T0000Z/
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
655 PM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY FOR WINDS WILL EXPIRE AT 7 PM CDT THIS
EVENING...

WINDS HAVE DECREASED TO BELOW CRITERION...SO THE ADVISORY WILL BE
ALLOWED TO EXPIRE AT 7 PM. SMALL CRAFT SHOULD CONTINUE TO 
EXERCISE CAUTION THROUGH THE NIGHT.

$$

GMZ150-155-170-175-110100-
/O.EXP.KBRO.SC.Y.0035.000000T0000Z-170511T0000Z/
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
655 PM CDT WED MAY 10 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

WINDS HAVE DIMINISHED AND SEAS HAVE SUBSIDED TO BELOW
CRITERION...SO THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 7 PM.
SMALL CRAFT SHOULD CONTINUE TO EXERCISE CAUTION THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at May 10, 4:00 AM CDT, 1 minute earlier.

Area forecast discussion, May 10, 4:00 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Brownsville TX
400 AM CDT Wed May 10 2017

.SHORT TERM (Now through Thursday): The biggest excitement in the
short term portion of the forecast will be the approach and passage
of a mid-level disturbance, which will likely initiate convection
over the neighboring higher terrain of Mexico. This convection may
sneak into the western portion of the BRO CWFA tonight, but it is
expected to be isolated and not severe. Otherwise, the remainder of
the forecast area tonight will be dry, with dry weather also in
place for all of Deep South Texas and the Rio Grande Valley today
and tomorrow. A persistent onshore flow will ensure above normal
daytime high and overnight low temperatures.

.LONG TERM (Thursday Night through Tuesday): A 500 mb trough will be
moving east over the southern Plains Thursday night with the
associated cold front pushing across central Texas. The weak cold
front is expected to move through Deep South Texas and the Rio
Grande Valley around midday Friday. Slightly cooler and drier air
filters into the region on Friday night into Saturday with near
normal temperatures expected. Southeast flow returns by Sunday as
high pressure across the northern Gulf of Mexico moves east. The
persistent onshore flow will ensure above normal daytime high and
overnight low temperatures Sunday into early next week. Rain-free
conditions expected through the forecast period as the atmosphere
remains fairly capped.

&&

.MARINE (Now through Thursday): Buoy 42020 reported southeast winds
around 18 knots gusting to around 19 knots with seas slightly over 6
feet with a period of 7 seconds at 02 CDT/07 UTC. Small Craft
Advisories will be in effect for the Laguna Madre and Gulf of Mexico
waters east of Padre Island today due to strong winds and rough
seas. A slight improvement in marine conditions will occur tonight
and Thursday due to the approach of a weak cold front, but Small
Craft Exercise Caution may be needed for portions or all of the
Lower Texas coastal waters.

Thursday Night through Sunday night: Small Craft Exercise Caution
may be needed Thursday evening due to lingering elevated Gulf seas.
Marine conditions will improve Thursday night into Friday as a weak
cold front approaches and moves through the Lower Texas coastal
waters. Favorable marine conditions will continue through the
Weekend as surface high pressure settles across the northwest
Gulf.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  85  76  87  75 /   0   0   0   0
BROWNSVILLE          87  76  89  76 /   0   0   0   0
HARLINGEN            89  75  91  74 /   0   0   0   0
MCALLEN              91  76  94  75 /   0   0   0   0
RIO GRANDE CITY      94  74  97  72 /   0  20   0   0
SOUTH PADRE ISLAND   81  76  82  76 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds from 9 AM this morning to 7 PM
     CDT this evening for GMZ130-132-135.

     Small Craft Advisory until 7 PM CDT this evening for GMZ150-155-
     170-175.

&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

Short Term...66
Long Term...63
Graphicast/Upper Air...62
Hazardous weather outlook, May 9, 7:03 PM CDT, 8 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Brownsville TX
703 PM CDT Tue May 9 2017

TXZ248>257-101000-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
703 PM CDT Tue May 9 2017

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Tonight

There is a moderate risk for rip currents at area beaches.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

An elevated risk of rip currents is possible at the beaches of
South Padre Island and at Boca Chica beach Wednesday and
Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-101000-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
703 PM CDT Tue May 9 2017

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Tonight

Small craft advisories may be needed for portions of the Lower
Texas Gulf Coastal waters tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Small craft advisories may needed for all or portions of the Lower
Texas Coastal waters Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

53

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 4:01 AM CDTSmall Craft Advisory for WindsBRO15 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.